Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 376, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 8, 2005, 3:37 AM CDT for McIntosh County, North Dakota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2005, 3:37 AM CDT (08:37 UTC)
- Expired
- Sep 8, 2005, 4:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Aberdeen radar (KABR), 104 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 3:40 AM CDT | HAIL 1.5 | 6 S Lehr, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 080837 SVRBIS NDC051-080915- /O.NEW.KBIS.SV.W.0376.050908T0837Z-050908T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 337 AM CDT THU SEP 8 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 415 AM CDT * AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL MCINTOSH COUNTY...OR ABOUT 59 MILES SOUTHWEST OF JAMESTOWN...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN MCINTOSH COUNTY AROUND 350 AM CDT TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4627 9939 4607 9938 4607 9902 4628 9902 $$ HEINERT
2 follow-up statements
000 WWUS53 KBIS 080853 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 353 AM CDT THU SEP 8 2005 NDC051-080915- /O.CON.KBIS.SV.W.0376.000000T0000Z-050908T0915Z/ MCINTOSH ND- 353 AM CDT THU SEP 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 AM CDT FOR NORTHEASTERN MCINTOSH COUNTY... AT 346 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER EAST CENTRAL MCINTOSH COUNTY...OR ABOUT 55 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 20 MPH. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4627 9939 4607 9938 4607 9902 4628 9902 $$ HEINERT
000 WWUS53 KBIS 080917 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 417 AM CDT THU SEP 8 2005 NDC051-080927- /O.EXP.KBIS.SV.W.0376.000000T0000Z-050908T0915Z/ MCINTOSH ND- 417 AM CDT THU SEP 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCINTOSH COUNTY EXPIRED AT 415 AM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4627 9939 4607 9938 4607 9902 4628 9902 $$ HEINERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:15 AM CDT, 22 minutes earlier.
Area forecast discussion, Sep 8, 3:15 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT THU SEP 8 2005 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FORECAST HIGHLIGHT/CHALLENGE CONTINUES TO BE CONVECTIVE POTENTIAL THROUGH THE SHORT TERM. CURRENTLY...STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA WITH ACTIVE WARNINGS. THESE STORMS ARE BEING TRIGGERED FROM A SHORT WAVE EMBEDDED IN THE WESTERLY ZONAL FLOW. EXPECT THESE STORMS TO CONTINUE MOVING EASTWARD AND SHOULD BE OUT OF THE AREA BY SUNRISE. WILL KEEP LOW POPS IN FAR SOUTHEAST FOR ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY. THE ATMOSPHERE REMAINS UNSTABLE WITH GOOD MOISTURE ADVECTION AND SUPPORTIVE SHEAR FOR ANOTHER ROUND OF STRONG THUNDERSTORMS THIS EVENING AND OVERNIGHT. WITH CAP IN PLACE WILL SEE ELEVATED STORMS INITIALLY BEFORE BECOMING MORE SURFACE BASED LATER ON IN THE EVENING. THERE ARE ALSO SOME WEAK VORT MAXES MOVING THROUGH THE REGION THAT MAY HELP IN INITIATING STORM ACTIVITY. SAME STORY ON FRIDAY EVENING AND OVERNIGHT INTO SATURDAY MORNING AS SURFACE TROUGH BEGINS MOVING THROUGH WESTERN/CENTRAL ND AND STRONG SHORT WAVE ENERGY IS ADVECTED NORTHEAST INTO THE NORTHERN PLAINS. FOR NOW KEPT SLIGHT CHANCE POPS AS THERE IS A STRONG CAP AND ALSO LATEST GFS AND NAM ARE HAVING TIMING ISSUES...NAM BRINGS THE SURFACE TROUGH THROUGH FASTER THAN THE GFS. WILL NEED TO INCREASE/DECREASE POPS LATER ONCE THINGS BECOME MORE CLEAR. MADE NO CHANGES TO POP/WX AFTER 12Z SAT...KEPT SLIGHT CHANCE IN FOR SATURDAY MORNING/AFTERNOON AND DRIED THINGS OUT AFTER 0Z SUNDAY. MADE LITTLE CHANGES TO TEMP GRIDS. WARM TODAY...WARMER FRIDAY...THEN COOLING THINGS OFF FOR SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY SHORT WAVES IN SOUTHWEST FLOW WILL CAUSE PERIODS OF CONVECTIVE PRECIPITATION UNTIL FLOW BECOMES ZONAL ON WEDNESDAY. A SLIGHT CHANCE OF PRECIP WAS ADDED TO THE FORECAST MONDAY...OTHERWISE NO SIGNIFICANT CHANGE TO FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/LM
Hazardous weather outlook, Sep 7, 4:39 AM CDT, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT WED SEP 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080939- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 439 AM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREATS WITH THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Sep 8, 3:01 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
301 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL STANTON 47.32N 101.38W
09/08/2005 1.00 INCH MERCER ND LAW ENFORCEMENT
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:21 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 39 min |
| Sep 8, 1:27 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 48 min |
| Sep 8, 2:07 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 53 min |
| Sep 8, 3:00 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 45 min |
| Sep 8, 3:19 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Sep 8, 3:22 AM CDT | Severe Thunderstorm Warning | BIS | Oliver | 53 min |
| Sep 8, 4:01 AM CDT | Severe Thunderstorm Warning | BIS | Logan | 44 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.